Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 40, NWS Albuquerque, NM

November 23, 2009

NWS Albuquerque, NM issued this wind advisory at Nov 23, 2009, 3:21 AM MST. It took effect at Nov 23, 2009, 7:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2009, 3:21 AM MST (10:21 UTC)
In effect from
Nov 23, 2009, 7:00 AM MST
Expired
Nov 23, 2009, 3:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 231021
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 AM MST MON NOV 23 2009

NMZ515-523-528-529-532-533-539-231800-
/O.NEW.KABQ.WI.Y.0040.091123T1400Z-091123T2200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
INCLUDING THE CITIES OF...ANGEL FIRE...CLINES CORNERS...RATON...
LAS VEGAS...CONCHAS...SANTA ROSA...PICACHO
321 AM MST MON NOV 23 2009

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM MST
THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
50 MPH WILL DEVELOP ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS AND THE CENTRAL HIGH PLAINS TODAY. THE STRONGEST WINDS
ARE EXPECTED TO OCCUR IN AND AROUND THE AREA BETWEEN RATON...LAS
VEGAS...CLINES CORNERS...WESTERN GUADALUPE AND NORTHEAST LINCOLN
COUNTIES. THIS INCLUDES PORTIONS OF THE INTERSTATE 25 AND 40 
CORRIDORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

GUYER
4 follow-up statements
000 
WWUS75 KABQ 231736
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1036 AM MST MON NOV 23 2009

NMZ515-523-528-529-532-533-539-232200-
/O.CON.KABQ.WI.Y.0040.000000T0000Z-091123T2200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
INCLUDING THE CITIES OF...ANGEL FIRE...CLINES CORNERS...RATON...
LAS VEGAS...CONCHAS...SANTA ROSA...PICACHO
1036 AM MST MON NOV 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS AND THE CENTRAL HIGH PLAINS THROUGH THIS AFTERNOON. EXPECT
STRONGEST WINDS NEAR RATON...LAS VEGAS...CLINES CORNERS...WESTERN
GUADALUPE AND NORTHEAST LINCOLN COUNTIES. THIS INCLUDES PORTIONS
OF THE INTERSTATE 25 AND 40 CORRIDORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
000 
WWUS75 KABQ 231757 CCA
NPWABQ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1055 AM MST MON NOV 23 2009

NMZ515-523-528-529-532-533-539-232200-
/O.COR.KABQ.WI.Y.0040.000000T0000Z-091123T2200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
INCLUDING THE CITIES OF...ANGEL FIRE...CLINES CORNERS...RATON...
LAS VEGAS...CONCHAS...SANTA ROSA...PICACHO
1055 AM MST MON NOV 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL CONTINUE ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS AND THE CENTRAL HIGH PLAINS THROUGH THIS AFTERNOON.
EXPECT STRONGEST WINDS NEAR RATON...LAS VEGAS...CLINES
CORNERS...WESTERN GUADALUPE AND NORTHEAST LINCOLN COUNTIES. THIS
INCLUDES PORTIONS OF THE INTERSTATE 25 AND 40 CORRIDORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
000 
WWUS75 KABQ 232139
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MST MON NOV 23 2009

NMZ515-523-528-529-532-533-539-232245-
/O.EXP.KABQ.WI.Y.0040.000000T0000Z-091123T2200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
INCLUDING THE CITIES OF...ANGEL FIRE...CLINES CORNERS...RATON...
LAS VEGAS...CONCHAS...SANTA ROSA...PICACHO
239 PM MST MON NOV 23 2009

...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. 

WIDESPREAD HAZARDOUS WIND SPEEDS ARE NO LONGER EXPECTED.
HOWEVER...LOCALLY GUSTY WINDS TO 35 MPH WILL CONTINUE THROUGH LATE
AFTERNOON. WIND SPEEDS WILL DECREASE AFTER SUNSET.

$$

SHY
000 
WWUS75 KABQ 232153
NPWABQ

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 PM MST MON NOV 23 2009

NMZ515-523-528-529-532-533-539-232300-
/O.EXP.KABQ.WI.Y.0040.000000T0000Z-091123T2200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
INCLUDING THE CITIES OF...ANGEL FIRE...CLINES CORNERS...RATON...
LAS VEGAS...CONCHAS...SANTA ROSA...PICACHO
253 PM MST MON NOV 23 2009

...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. 

WIDESPREAD HAZARDOUS WIND SPEEDS ARE NO LONGER EXPECTED.
HOWEVER...LOCALLY GUSTY WINDS TO 35 MPH WILL CONTINUE THROUGH LATE
AFTERNOON. WIND SPEEDS WILL DECREASE AFTER SUNSET.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:12 AM MST, 9 minutes earlier.

Area forecast discussion, Nov 23, 3:12 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 AM MST MON NOV 23 2009

.DISCUSSION...
THE OVERALL PATTERN THROUGH THE WEEK WILL BE RATHER BENIGN...HOWEVER
THERE ARE A FEW INTERESTING WEATHER FEATURES THAT WILL AFFECT THE
AREA. THE FIRST TO NOTE IS A MODERATE SURFACE COLD FRONT CURRENTLY
PUSHING QUICKLY SE OVER NORTHERN AZ/UT/AND WESTERN CO. A 1030MB
SURFACE HIGH IS BUILDING BEHIND THIS FRONT WITH A 1004MB LEE TROUGH
OVER NE NM. TOOK A CLOSE LOOK AT 00Z BUFKIT PROFILES AND 00Z LOCAL
7.5KM WRF/NAM/RUC GUIDANCE AND DECIDED TO RAISE A WIND ADVISORY FOR
THE EAST SLOPES AND CENTRAL HIGH PLAINS FROM 14Z-22Z TODAY. MODELS
DEVELOP A 55-65 KNOT 700MB MOUNTAIN WAVE COINCIDENT WITH BEST
SURFACE PRESSURE GRADIENT AND DOWNWARD TRANSPORT...PARTICULARLY IN
THE AREA BTWN RATON...LAS VEGAS...CLINES CORNERS...W GUADALUPE...
AND NE LINCOLN COUNTIES. 700MB TEMPS THIS MORNING NEAR 0C WILL BE
REPLACED WITH -6C TO -8C THROUGHOUT THE DAY THEREFORE FALLING TEMPS
ARE LIKELY ACROSS MANY AREAS AFTER 18Z. A FEW FLURRIES ARE ALSO
POSSIBLE ACROSS THE FAR NORTHERN MTS AND THE RATON RIDGE TODAY.

STRONG SURFACE HIGH PRESSURE BUILDS INTO THE AREA TONIGHT ALONG WITH
VERY DRY AIR AND COLD TEMPS. THE UPPER LEVEL PATTERN WILL FEATURE
NW FLOW OVER THE WESTERN CONUS THROUGH ABOUT WEDNESDAY BEFORE A WEAK
UPPER LEVEL RIDGE BUILDS DIRECTLY OVER THE STATE THURSDAY THROUGH
EARLY SATURDAY. OVERNIGHT TEMPERATURE INVERSIONS WILL BECOME A
LITTLE STRONGER EACH NIGHT WITH THE STRONGEST OCCURRING THANKSGIVING
DAY. TEMPS WILL START OUT AROUND 5F BELOW NORMAL TODAY THEN CREEP
UP TO NEAR NORMAL BY THANKSGIVING DAY...WHICH SHOULD REALLY BE A
SPECTACULAR DAY UNDER CLEAR SKIES AND LIGHT WINDS.

THE 00Z MODEL SUITE IS COMING INTO SURPRISINGLY GOOD AGREEMENT ON THE
DEVELOPMENT OF A WINTER STORM SUNDAY AND MONDAY OF NEXT WEEK...HOWEVER
ITS STRENGTH IS STILL A BIG QUESTION. ALL EYES WILL BE FOCUSED ON
THIS POTENTIAL STORM AS THE WEEK PROGRESSES SO STAY TUNED. GUYER

&&

.AVIATION...
VFR CONDITIONS PREVAIL ALL LOCATIONS. NO AVIATION WEATHER HAZARDS
ARE EXPECTED FOR THE NEXT 24 HOURS. GUSTY WEST TO NORTHWEST WINDS
WILL DEVELOP OVER AND EAST OF THE CENTRAL MOUNTAINS BY MID DAY TODAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 05

&&

.FIRE WEATHER...
GENERALLY DRY CONDITIONS TO PERSIST THROUGH THE WORK WEEK WITH
VARIATIONS IN THE WIND PATTERN.  TODAY...WITH STRONG NORTHWEST FLOW
ALOFT ASSOCIATED WITH A FAST MOVING DISTURBANCE TO THE NORTH...WINDS
OVER AND EAST OF THE CENTRAL MOUNTAINS WILL REACH 25 TO 35 MPH
TODAY.  RH WILL FALL BELOW 15 PERCENT ALONG AND TO THE SOUTH OF
INTERSTATE 40 AND CRITICAL FIRE WEATHER THRESHOLDS WILL LIKELY BE
MET FOR A FEW HOURS BUT RED FLAG WARNING WILL NOT BE ISSUED AT THIS
TIME.  VENTILATION WILL BE VERY GOOD TO EXCELLENT ACROSS THE EAST
AND FAIR TO GOOD ACROSS THE WEST.  COLDER AIR MOVES OVER THE STATE
WITH AN ENHANCED BOUNDARY INTO THE NORTHEAST AND BY TONIGHT
TEMPERATURES WILL BE 8 TO 15 DEGREES COLDER ALL ZONES.

HIGH PRESSURE BUILDS WEST OF THE STATE ON TUESDAY WITH NORTHWEST
FLOW ALOFT OVER NEW MEXICO.  HOWEVER...GRADIENT RELAXES AS DO
SURFACE WINDS.  VENTILATION WILL BE POOR WITH MUCH WEAKER MIXING AND
COOLER TEMPERATURES. TEMPERATURES INCREASE ALL ZONES.

THE UPPER RIDGE BUILDS OVER THE GREAT BASIN WEDNESDAY AND MOVES OVER
NEW MEXICO THURSDAY... MAINTAINING A DRY AIR MASS AND RELATIVELY
LIGHT WINDS OVER NEW MEXICO WITH A DAY TO DAY WARMING TREND
CONTINUING. VENTILATION REMAINS POOR...OVERNIGHT INVERSION TO AFFECT
MID SLOPE TEMPERATURES.

WINDS TO INCREASE FRIDAY AHEAD OF AN UPPER LEVEL TROUGH THAT COULD
BRING MUCH COLDER TEMPERATURES AND PRECIPITATION TO NEW MEXICO OVER
THE WEEKEND. 05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  44  13  44  15 /   0   0   0   0
DULCE...........................  44   3  45   7 /   0   0   0   0
CUBA............................  42   6  43   8 /   0   0   0   0
GALLUP..........................  46   5  47   6 /   0   0   0   0
EL MORRO........................  46   8  48  10 /   0   0   0   0
GRANTS..........................  48   6  48   7 /   0   0   0   0
QUEMADO.........................  51  11  51  12 /   0   0   0   0
GLENWOOD........................  63  22  61  22 /   0   0   0   0
CHAMA...........................  39   0  45   7 /   0   0   0   0
LOS ALAMOS......................  44  10  46  17 /   0   0   0   0
PECOS...........................  48  13  49  17 /   0   0   0   0
CERRO/QUESTA....................  43   2  44   4 /   0   0   0   0
RED RIVER.......................  38   1  37   8 /   5   0   0   0
ANGEL FIRE......................  45   1  41   4 /   0   0   0   0
TAOS............................  45   2  44   5 /   0   0   0   0
ESPANOLA........................  52  14  49  12 /   0   0   0   0
SANTA FE........................  48  12  45  16 /   0   0   0   0
SANTA FE AIRPORT................  50  14  46  17 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  51  21  49  23 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  51  24  49  25 /   0   0   0   0
ALBUQUERQUE VALLEY..............  52  22  50  21 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  51  23  50  23 /   0   0   0   0
LOS LUNAS.......................  58  18  49  15 /   0   0   0   0
RIO RANCHO......................  51  21  50  21 /   0   0   0   0
SOCORRO.........................  60  21  52  20 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  47  17  48  19 /   0   0   0   0
MORIARTY/ESTANCIA...............  51  14  50  15 /   0   0   0   0
CLINES CORNERS..................  48  18  48  21 /   0   0   0   0
GRAN QUIVIRA....................  55  20  51  21 /   0   0   0   0
CARRIZOZO.......................  59  25  54  24 /   0   0   0   0
RUIDOSO.........................  54  23  50  22 /   0   0   0   0
CAPULIN.........................  43  12  45  16 /   5   0   0   0
RATON...........................  47  12  49  13 /   5   0   0   0
LAS VEGAS.......................  50  17  48  17 /   0   0   0   0
CLAYTON.........................  50  23  52  24 /   0   0   0   0
ROY.............................  52  18  50  21 /   0   0   0   0
CONCHAS.........................  61  23  55  18 /   0   0   0   0
SANTA ROSA......................  61  22  54  21 /   0   0   0   0
TUCUMCARI.......................  62  23  56  23 /   0   0   0   0
CLOVIS..........................  62  25  53  26 /   0   0   0   0
PORTALES........................  63  24  54  25 /   0   0   0   0
FORT SUMNER.....................  66  23  56  22 /   0   0   0   0
ROSWELL.........................  70  28  58  27 /   0   0   0   0
PICACHO.........................  68  23  57  24 /   0   0   0   0
ELK.............................  65  27  54  26 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM THIS MORNING TO 3 PM MST THIS AFTERNOON FOR
THE FOLLOWING ZONES...NMZ515-523-528-529-532-533-539.

&&

GUYER/05
Hazardous weather outlook, Nov 22, 4:31 AM MST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
431 AM MST SUN NOV 22 2009

NMZ501>540-231300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
431 AM MST SUN NOV 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

17

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.